MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP

KINETIC CONCEPTS, INC. ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM; OMP
Model Number WNDARM
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 02/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged infection requiring medication is related to the activ.A.C.¿ ion progress¿ remote therapy monitoring system.A device evaluation is pending return of the device.Device labeling, available in print and online, states: warnings- wound infection: call your doctor or nurse right away if you think your wound is infected or if the following symptoms develop or worsen: you have a fever, your wound is sore, red or swollen, your skin itches or you have a rash or redness around the wound, the area around the wound feels very warm, you have pus or a bad smell coming from the wound.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 14-feb-2023, the following information was reported to kci by the patient: the activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on hold due to pending results of a wound culture and wound allegedly not progressing as well as doctor had anticipated.On 21-feb-2023, the following information was reported to kci by the nurse: wound cultures were positive for methicillin-resistant staphylococcus aureus and patient was started on oral antibiotics for treatment.The cause of the infection is unknown.No additional information available.On 01-mar-2023, the following information was reported to kci by the nurse: the activ.A.C.¿ ion progress¿ remote therapy monitoring system allegedly could have contributed to the infection.The patient was having excessive drainage and the activ.A.C.¿ ion progress¿ remote therapy monitoring system was allegedly not suctioning properly causing drainage to sit in patient's wound.The activ.A.C.¿ ion progress¿ remote therapy monitoring system was replaced and v.A.C.® therapy was restarted.Patient wound is now improving without any issues.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending return of the device.
 
Event or Problem Description
On 14-mar-2023, a device evaluation was completed by kci quality engineering.On 27-jan-2023, the device was tested per quality control procedure by the kci service center, and the unit passed the quality control checks and met specifications.On (b)(6) 2023, the device was placed with the patient.On (b)(6) 2023, the device was tested per quality control procedure by the kci service center and the unit passed the quality control checks and met specifications.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the additional information provided regarding the device, kci's assessment remains the same; it cannot be determined that the alleged infection requiring medication is related to the activation progress¿ remote therapy monitoring system.The device passed quality control checks and met specifications before and after placement.
 
Additional Manufacturer Narrative
Mdr-3009897021-2023-00020_137306-iss submitted on 09-mar-2023 noted the following: section b5: describe event or problem: on 14-feb-2023, the following information was reported to kci by the patient: the activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on hold due to pending results of a wound culture and wound allegedly not progressing as well as doctor had anticipated.Section g3: date received by manufacturer: 14-feb-2023.Corrections: section b5: describe event or problem: on 13-feb-2023, the following information was reported to kci by the patient: the activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on hold due to pending results of a wound culture and wound allegedly not progressing as well as doctor had anticipated.Section g3: date received by manufacturer: 13-feb-2023.
 
Event or Problem Description
On 13-feb-2023, the following information was reported to kci by the patient: the activ.A.C.¿ ion progress¿ remote therapy monitoring system was placed on hold due to pending results of a wound culture and wound allegedly not progressing as well as doctor had anticipated.
 
Additional Manufacturer Narrative
Mdr-3009897021-2023-00020_137306-iss submitted on 09-mar-2023 noted the following: section g3: date received by manufacturer: 14-feb-2023.Correction: section g3: date received by manufacturer: 13-feb-2023.

Brand Name
ACTIV.A.C.¿ ION PROGRESS¿ REMOTE THERAPY MONITORING SYSTEM
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key16510407
Report Number3009897021-2023-00020
Device Sequence Number17535021
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWNDARM
Device Catalogue Number420095
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2023
Supplement Date Received by Manufacturer03/14/2023
03/13/2023
02/13/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/27/2023
04/05/2023
04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age84 YR
Patient SexMale